Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 211, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2005, 11:46 PM CDT for Sheridan County, Wells County, North Dakota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2005, 11:46 PM CDT (04:46 UTC)
- Expired
- Jul 8, 2005, 12:05 AM CDT
- In force
- 19 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Sheridan County, ND, Wells County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 080446
SVRBIS
NDC083-103-080545-
/O.NEW.KBIS.SV.W.0211.050708T0446Z-050708T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT THU JUL 7 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
NORTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA
* UNTIL 1245 AM CDT
* AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES SOUTHWEST OF MARTIN...OR ABOUT 61 MILES
SOUTHEAST OF MINOT...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARVEY AROUND 1205 AM CDT
FESSENDEN AND 7 MILES SOUTH OF HEIMDAL AROUND 1230 AM CDT
HAMBERG AROUND 1240 AM CDT
BREMEN AROUND 1245 AM CDT
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4756 9950 4756 10003 4763 10003 4764 10005
4754 10007 4754 10007 4756 10030 4761 10028
4769 10035 4783 10038 4782 10008 4786 9999
4785 9930
$$
JC1 follow-up statement
000
WWUS53 KBIS 080505
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1205 AM CDT FRI JUL 8 2005
NDC083-103-080515-
/O.CAN.KBIS.SV.W.0211.000000T0000Z-050708T0545Z/
SHERIDAN ND-WELLS ND-
1205 AM CDT FRI JUL 8 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WELLS AND
NORTHEASTERN SHERIDAN COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A
SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY
MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4756 9950 4756 10003 4763 10003 4764 10005
4754 10007 4754 10007 4756 10030 4761 10028
4769 10035 4783 10038 4782 10008 4786 9999
4785 9930
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 PM CDT, 9 hours 16 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM CDT, 9 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT THU JUL 7 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT COLD FRONT ACROSS NORTHWEST NORTH DAKOTA INTO SOUTHEAST MONTANA THIS AFTERNOON WILL BECOME QUASI-STATIONARY ACROSS THE NORTHWEST TONIGHT. EXPECT THUNDERSTORMS TO FORM ALONG COLD FRONT THEN MOVE EAST AS MOD LEVEL SHORTWAVE/SPEEDMAX MOVES INTO THE REGION. SUFFICIENT CAPE AND MID LEVEL WINDS FOR LARGE MCS SYSTEM TO PROPAGATE EASTWARD THEN SOUTHEAST INTO SCNTRL/SERN ND BY MORNING. WITH K INDEX ABOVE 35 WILL KEEP MENTION OF SEVERE WITH HEAVY RAIN. MEANWHILE...H5 RIDGE WILL BUILD INTO THE NORTHERN PLAINS. OLD FRONTAL BOUNDARY ACROSS THE NORTHWEST WILL RETREAT AS HEAT BUILDS INTO THE REGION FRIDAY AND SATURDAY. THIS OLD/WEAK FRONTAL BOUNDARY WILL BECOME ACTIVE BY FRIDAY NIGHT...BUT BETTER CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS STRONGER SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS. WILL LIKELY SEE VERY WARM TEMPERATURES ON SATURDAY. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT H500 VORT ENERGY AND TAIL END OF UPPER TROUGH MOVES EAST MONDAY MORNING...SO KEPT MENTION OF MORNING THUNDERSTORMS IN THE EAST. H500 RIDGE BUILDS QUITE STRONG FROM THE WESTERN CONUS INTO THE PLAINS ON MONDAY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. THE H500 RIDGE PUSHES NORTHWARD WELL INTO THE CANADIAN ROCKIES RESULTING IN A NORTHWEST FLOW ALOFT OVER THE STATE. THIS WOULD KEEP TEMPERATURES IN THE 80S AND 90S OVER NORTH DAKOTA...WITH HIGHER TEMPERATURES TO THE SOUTHWEST. SOME SURFACE AIR FLOW FROM CANADA SHOULD KEEP DEWPOINT TEMPERATURES IN THE 50S TO MID 60S...RATHER THAN HIGHER DEWPOINT (HIGHER HUMIDITY) AIR MOVING UP THE PLAINS FROM THE GULF OF MEXICO. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT THU JUL 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080959- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 500 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES AND HIGH DEWPOINTS WILL CAUSE DEEP INSTABILITY THIS AFTERNOON WITH A WEAK CAP. PRECIPITABLE WATER WILL BE AN INCH OR MORE WITH A K-INDEX OF AROUND 35 INDICATING POTENTIAL FOR HEAVY RAIN. A WEAK TROUGH WILL MOVE SLOWLY ACROSS WESTERN AND CENTRAL NORTH DAKOTA PROVIDING A WEAK CONVERGENT ZONE...LEADING TO THE POTENTIAL FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jul 7, 9:12 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
912 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL WHITE SHIELD 47.66N 101.85W
07/07/2005 1.00 INCH MCLEAN ND PUBLIC
DIME TO QUARTER SIZE HAIL FROM 835 PM CDT TO 855 PM CDT.
&&
SWICHELocal storm report, Jul 7, 9:31 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL WESTHOPE 48.91N 101.02W
07/07/2005 2.75 INCH BOTTINEAU ND PUBLIC
GOLFBALL TO BASEBALL SIZE HAIL FROM 910 PM CDT TO 920 PM
CDT AT THE WESTHOPE COUNTRY CLUB.
&&
SWICHELocal storm report, Jul 7, 9:32 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MINOT 48.23N 101.30W
07/07/2005 1.00 INCH WARD ND LAW ENFORCEMENT
&&
SWICHELocal storm report, Jul 7, 10:19 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1019 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL HAZEN 47.30N 101.62W
07/07/2005 1.00 INCH MERCER ND AMATEUR RADIO
REPORTED BY HAM RADIO OPERATOR AT CAMPGROUND IN WEST
HAZEN.
&&
VROLLERSpecial weather statement, Jul 7, 10:49 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1049 PM CDT THU JUL 7 2005 NDZ031>033-040-041-043-044-080344- ADAMS-BILLINGS-BOWMAN-GOLDEN VALLEY-HETTINGER-SLOPE-STARK- INCLUDING THE CITIES OF...DICKINSON...BOWMAN...MOTT...MEDORA... HETTINGER AND BEACH 1049 PM CDT THU JUL 7 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 621 ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT... STRONG TO SEVERE THUNDERSTORMS HAVE MOVED EAST OF THE WATCH AREA AND THE WATCH WILL BE ALLOWED TO EXPIRE AT 11 PM CDT/10 PM MDT. THUNDERSTORMS WILL CONTINUE OVER SOUTH CENTRAL NORTH DAKOTA. THE STORMS MAY BECOME SEVERE FOR THE NEXT 2 HOURS OVER GRANT AND SIOUX COUNTIES. TURNER
Local storm report, Jul 7, 10:56 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1056 PM CDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM HAIL MINOT 48.23N 101.30W
07/07/2005 0.75 INCH WARD ND AMATEUR RADIO
HAM RADIO OPERATOR IN SOUTH MINOT REPORT.
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:52 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jul 7, 8:32 PM CDT | Tornado Warning | BIS | McLean | 28 min |
| Jul 7, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 31 min |
| Jul 7, 8:58 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 62 min |
| Jul 7, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 45 min |
| Jul 7, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 60 min |
| Jul 7, 9:29 PM CDT | Tornado Warning | BIS | Mercer | 27 min |
| Jul 7, 9:38 PM CDT | Flash Flood Warning | BIS | McLean, Mercer | 3 hr |
| Jul 7, 9:40 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 65 min |
| Jul 7, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 61 min |
| Jul 7, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 45 min |
| Jul 7, 10:21 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 39 min |
| Jul 7, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 65 min |
| Jul 7, 10:36 PM CDT | Flash Flood Warning | BIS | Bottineau | 3 hr |
| Jul 7, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 62 min |
| Jul 7, 11:00 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 60 min |
| Jul 7, 11:48 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 42 min |
| Jul 8, 12:05 AM CDT | Tornado Warning | BIS | Pierce | 25 min |
| Jul 8, 12:24 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 66 min |
| Jul 8, 12:35 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 48 min |
| Jul 8, 12:43 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 62 min |
| Jul 8, 12:57 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| Jul 8, 1:45 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 30 min |
| Jul 8, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 8, 2:27 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 63 min |
| Jul 8, 3:29 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 61 min |
| Jul 8, 4:46 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.